Alert archive / New Mexico / Red Flag Warnings in 2020
Red Flag Warning 16, NWS Albuquerque, NM
NWS Albuquerque, NM issued this red flag warning at May 3, 2020, 2:11 AM MDT. It took effect at May 3, 2020, 1:00 PM MDT. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 3, 2020, 2:11 AM MDT (08:11 UTC)
- In effect from
- May 3, 2020, 1:00 PM MDT
- Expired
- May 3, 2020, 7:00 PM MDT
- In force
- 6 hr
- Issued by
- NWS Albuquerque, NM
The text
As transmitted.
265 WWUS85 KABQ 030811 RFWABQ URGENT - FIRE WEATHER MESSAGE National Weather Service Albuquerque NM 211 AM MDT Sun May 3 2020 ...RED FLAG WARNING IN EFFECT FROM THIS AFTERNOON THROUGH THIS EVENING FOR THE NORTHEAST HIGHLANDS DUE TO STRONG WINDS...LOW RELATIVE HUMIDITY AND AN UNSTABLE ATMOSPHERE... .Dry westerly flow and unseasonably warm temperatures will combine with an unstable atmosphere and widespread breezy to windy conditions to create critical fire weather conditons for the northeast highlands this afternoon. NMZ104-030915- /O.CAN.KABQ.FW.A.0012.200503T1900Z-200504T0100Z/ Northeast Plains- 211 AM MDT Sun May 3 2020 ...FIRE WEATHER WATCH IS CANCELLED... The National Weather Service in Albuquerque has cancelled the Fire Weather Watch for the northeast plains. A backdoor cold front and relatively moist airmass have pushed into northeast plains this morning, likely ending chances for critical condtions this afternoon. $$ NMZ103-040100- /O.UPG.KABQ.FW.A.0012.200503T1900Z-200504T0100Z/ /O.NEW.KABQ.FW.W.0016.200503T1900Z-200504T0100Z/ Northeast Highlands- 211 AM MDT Sun May 3 2020 ...RED FLAG WARNING IN EFFECT FROM 1 PM THIS AFTERNOON TO 7 PM MDT THIS EVENING... The National Weather Service in Albuquerque has issued a Red Flag Warning...which is in effect from 1 PM this afternoon to 7 PM MDT this evening. The Fire Weather Watch is no longer in effect. * AREA AND TIMING...Critical fire weather conditions will return this afternoon to areas along and east of Interstate 25 in the northeast highlands. * 20 FOOT WINDS...South to southwest 20 to 30 mph with gusts to around 35 mph this afternoon. * RELATIVE HUMIDITY...Ten to 15 percent. * IMPACTS...Any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... Please advise the appropriate officials or fire crews in the field of this Red Flag Warning. && $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albuquerque, NM wrote its last area forecast discussion before this red flag warning went out at May 2, 11:31 PM MDT, 2 hours 40 minutes earlier.
Area forecast discussion, May 2, 11:31 PM MDT, 2 hours 40 minutes before
Area Forecast Discussion...UPDATED National Weather Service Albuquerque NM 1131 PM MDT Sat May 2 2020 .AVIATION... 06Z TAF CYCLE Weak backdoor cold front near a KRTN to KCVN line will slide swwd to the central highlands by sunrise. Areas of MVFR cigs are forecast to develop mainly northeast of a KTCC to KRTN line overnight. Cold front/boundary gets pushed east-newd into TX Sunday afternoon. Elsewhere, west to southwest winds return to much of NM late Sunday morning and continue until around sunset. 33 && .PREV DISCUSSION...254 PM MDT Sat May 2 2020... .SYNOPSIS... Near record warmth and critical fire weather concerns remain Sunday and Monday with some hints of cooler weather touching far northeastern Colfax and Union Counties. This cooler air finally invades the eastern plains spilling into the Rio Grande Valley Tuesday morning, dropping highs 5-15F. Highs trend warmer through Thursday. A few isolated to scattered storms will be possible along and east of the Sangre de Cristo Mountains Tuesday as well thanks to the increased moisture. Another sharp cool down looks to arrive across eastern New Mexico by the end of the week. All the while, western New Mexico west of the continental divide will remain fairly consistent with dry, warm, and breezy weather. && .DISCUSSION... .SHORT TERM (TONIGHT THROUGH SUNDAY NIGHT)... Dry westerly flow to continue. A cold front has sagged southward, stretching from Raton nearly to Tucumcari this afternoon, and will push farther south and westward tonight. Models suggest there will eventually be areas of low clouds that develop in the wake of the boundary, but not much if any fog. NAM12 pushes the boundary and higher dew points farther west than the rest of the pack, and trended in that direction, but still not reaching Las Vegas or not quite to Clines Corners. The NAM12 also doesn't sweep the moisture out to the east as far Sunday afternoon, hanging up some higher humidities along the TX border. There may be isolated convection over far northeast NM but potential for any one location to see rain will be quite small through Sunday night. While a few locations may see near record heat again Sunday afternoon, it's not appearing quite as widespread as today. LONG TERM...(MONDAY THROUGH FRIDAY)... Zonal flow remains over the state Monday with continued dry, breezy, and well above normal heat across the state. The lone exception will be the far northeastern fringes of Union and Colfax Counties where a backdoor cold front will be knocking on the door of the NM/CO border. Therefore, high temperatures from Raton to Capulin to Clayton are a bit uncertain for Monday. Cooler northeasterly winds invade eastern NM Monday night through Tuesday as the backdoor front spills through the gaps of the central mountain chain Tuesday morning. Models have trended further south with a lee-side trough over the TX Panhandle Monday allowing for an earlier and faster progression of this cold front. This is allowing for the progression of the front to the continental divide now bringing cooler air into the RGV for Tuesday. Highs across the eastern plains fall 10-15F, ~5F through the RGV, staying fairly consistent along and west of the continental divide. Will have to monitor the potential for low clouds setting up along the east slopes of the Sangre's and Sandia Mountains Tuesday morning given the notable uptick in moisture and upslope flow behind the front. A few showers and thunderstorms are likely through the northeastern highlands along and east of the Sangre de Cristo Mountains Tuesday afternoon given surface winds turning out of the southeast with flow aloft turning more northwesterly. The cooler air and boundary layer moisture gets scoured out somewhat Wednesday with most areas warming back up several degrees, but staying away from record temperatures. Some light sprinkles and virga could result favoring the higher terrain of the central mountain chain Wednesday afternoon. Thursday will see a ridge building south of the Mexican border with a fast moving upper level system traversing the upper Great Plains. This will tighten the pressure gradient aloft allowing stronger WNW/NW winds to mix down through NM scouring out low-level moisture even further. Temperatures warm further across the east given the downsloping nature of the winds, with more consistent temperatures further west. The aforementioned upper-level system kicks down another strong backdoor cold front through eastern NM Thursday night, so expected another sharp cool down across the eastern half of the state to end next week. 24 && .FIRE WEATHER...the west and portions of central NM through next week, while low level moisture sloshes in and out across the eastern plains. The occasional moisture intrusions and west to northwest flow will bring potential for a few showers and thunderstorms to northeast NM at times, but the possibility for any one location to receive wetting rainfall will be rather low. Temperatures over the east will trend cooler Tuesday through Wednesday, then recover Thursday. Periods of single digit humidities with poor overnight recoveries will be widespread west of the Rio Grande Valley Sunday night through Thursday, with Thursday appearing to be the driest, windiest and most unstable day. Another shot at cooler and more moist air at least for eastern NM is possible late next week. && .ABQ WATCHES/WARNINGS/ADVISORIES... Fire Weather Watch from Sunday afternoon through Sunday evening for the following zones... NMZ103-104. &&
Hazardous weather outlook, May 2, 4:14 AM MDT, 21 hours 57 minutes before
Hazardous Weather Outlook National Weather Service Albuquerque NM 414 AM MDT Sat May 2 2020 NMZ201>241-031100- Northwest Plateau-Chuska Mountains-Far Northwest Highlands- Northwest Highlands-West Central Plateau-West Central Mountains- West Central Highlands-Southwest Mountains- San Francisco River Valley-Tusas Mountains Including Chama- Jemez Mountains-Glorieta Mesa Including Glorieta Pass- Northern Sangre de Cristo Mountains- Southern Sangre de Cristo Mountains- East Slopes Sangre de Cristo Mountains-Upper Rio Grande Valley- Espanola Valley-Santa Fe Metro Area- Middle Rio Grande Valley/Albuquerque Metro Area- Lower Rio Grande Valley-Sandia/Manzano Mountains Including Edgewood- Estancia Valley-Central Highlands-South Central Highlands- Upper Tularosa Valley-South Central Mountains- Johnson and Bartlett Mesas Including Raton Pass- Far Northeast Highlands-Northeast Highlands-Union County- Harding County-Eastern San Miguel County-Guadalupe County- Quay County-Curry County-Roosevelt County-De Baca County- Chaves County Plains-Eastern Lincoln County-Southwest Chaves County- San Agustin Plains and Adjacent Lowlands- 414 AM MDT Sat May 2 2020 This hazardous weather outlook is for portions of north and central New Mexico. .DAY ONE...Today and Tonight A Red Flag Warning is in effect today for much of eastern New Mexico where low humidities combined with strong winds will create critical fire weather conditions. The greatest threat area will focus along the I-25 corridor of northeast New Mexico south and east to the I-40 corridor. Record high temperatures will occur again today for parts of central and eastern New Mexico. .DAYS TWO THROUGH SEVEN...Sunday through Friday Another round of critical fire weather conditions is possible over portions of central and eastern New Mexico Sunday and Monday with very low humidity, breezy to locally windy conditions, and well above normal temperatures. .SPOTTER INFORMATION STATEMENT... Contact your local law enforcement at 911 and the National Weather Service at 1.888.386.7637 to report wildfire outbreaks. Guyer
Nearby
Red Flag Warnings in New Mexico, 2020Every red flag warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.